Alert archive / Minnesota / Special Weather Statements in 2020
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 18, 2020, 7:22 PM CDT for Freeborn County, Minnesota. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2020, 7:22 PM CDT (00:22 UTC)
- Expired
- Jun 18, 2020, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Twin Cities, MN
County Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 117 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WWUS83 KMPX 190022 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 722 PM CDT Thu Jun 18 2020 MNZ084-085-092-093-190100- Steele-Waseca-Freeborn-Faribault- 722 PM CDT Thu Jun 18 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FREEBORN...EASTERN FARIBAULT...SOUTHERN STEELE AND SOUTHERN WASECA COUNTIES... At 721 PM CDT, strong thunderstorms were clustered over Conger, or 10 miles southwest of Albert Lea, moving east at 35 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Albert Lea, Wells, Blooming Prairie, New Richland, Clarks Grove, Ellendale, Alden, Glenville, Geneva, Emmons, Bricelyn and Hartland. This includes the following highways... Interstate 35 between mile markers 1 and 35. Interstate 90 between mile markers 134 and 173. LAT...LON 4400 9368 4400 9305 4350 9305 4350 9390 TIME...MOT...LOC 0021Z 251DEG 38KT 4360 9356 $$ TDH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 18, 7:13 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 18, 7:13 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 713 PM CDT Thu Jun 18 2020 .Updated for 00Z Aviation Discussion... Issued at 702 PM CDT Thu Jun 18 2020 && .SHORT TERM...(This evening through Friday night) Issued at 257 PM CDT Thu Jun 18 2020 Finally seeing some scouring of the cloud cover in south central/southwest MN and northwest IA, which should contribute to further atmospheric destabilization during the late afternoon. MLCAPES have increased to around 1500 J/KG along the Iowa border of south central MN, where CIN looks to have eroded. So in addition for the potential for storms currently over far southwest MN to strengthen as they encounter higher instability, additional, strong to severe storms may form in a linear fashion farther to the east over south central MN. Damaging winds still look to be the primary threat, although hail can't entirely be ruled out given borderline mid-level lapse rates. Rainfall-wise, we have seen some decent amounts already today over west central MN, where 1.5-2.5 inch amounts have been reported. Expect the heavier rainfall with this next round of thunderstorms to shift fairly quickly east, and given the dry/drought conditions over west central MN into central MN, flooding issues are very unlikely. Farther east, any water issues would be confined to typical urban/poor drainage spots, where getting a quick 1-2 inches causes problems (ponding). The severe threat should wane late this evening, but showers and thunderstorms will persist into the overnight hours in east/south central MN and west central WI. On Friday, showers linger over west central WI, but dry conditions should be found elsewhere. High temperatures will return back to cooler than normal values, with mid 70s to lower 80s. While winds will be out of the north in the wake of the front, speeds will be rather light (under 10 knots). The baroclinic zone stalls just southeast of the area through Friday night, while mid-level shortwave energy lifts northeast from the Central Plains. This will bring continued shower and thunderstorm chances into Saturday for south/east central MN into west central WI. .LONG TERM...(Saturday through Thursday) Issued at 257 PM CDT Thu Jun 18 2020 An active pattern will bring occasional showers and thunderstorms throughout the long term forecast period as we remain under the influence of mid-level shortwave energy. Over the weekend, weak waves in the base of the low over Manitoba stream overhead, and then as the low spins across Ontario and the Great Lakes next week more impulses on the western periphery pass across the area in the ensuant northwest flow. Given the lack of attendant surface features and the transient nature of the rainfall, severe weather and/or flooding concerns are low throughout the week. Also, given this type of pattern, near to below normal temperatures are likely, with highs in the mid 70s to lower 80s for the most part. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 702 PM CDT Thu Jun 18 2020 Thunderstorms will move across the region this evening. The main threat is gusty winds and MVFR/IFR visbys with the heaviest storms. These will weaken as they shift eastward this evening. Could see some MVFR/IFR clouds develop behind them. Once this moves through expect VFR condition to develop for Friday. KMSP... Storms have moved through KMSP, and the strongest winds are over as of 0010Z. Look for residual showers and thunderstorms, with easterly winds becoming light and then northwesterly as the cold front moves through. /OUTLOOK FOR KMSP/ Sat...VFR. Chc -TSRA/MVFR. Wind NE 5 kts. Sun...VFR. Chc -TSRA/MVFR. Wind W 5-10 kts. Mon...VFR. Chc -TSRA/MVFR. Wind WNW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...LS LONG TERM...LS AVIATION...JRB
Hazardous weather outlook, Jun 18, 12:12 PM CDT, 7 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1212 PM CDT Thu Jun 18 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191715- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1212 PM CDT Thu Jun 18 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected this afternoon into tonight. There is a risk of severe storms, especially over central and southern Minnesota. The main hazard is damaging winds. In addition, a few storms may produce heavy rain which could produce isolated flooding, mainly in poor drainage or low lying areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered thunderstorms are possible Friday night through the middle of next week. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and evening.
In the hours before
Special weather statement, Jun 18, 5:58 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
558 PM CDT Thu Jun 18 2020
MNZ083-091-092-190000-
Blue Earth-Martin-Faribault-
558 PM CDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT FARIBAULT...EASTERN MARTIN AND
SOUTHERN BLUE EARTH COUNTIES...
At 558 PM CDT, a strong thunderstorm was located near Winnebago, or
14 miles northeast of Fairmont, moving northeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Fairmont, Blue Earth, Mapleton, Winnebago, Truman, Minnesota Lake,
Elmore, Amboy, Easton, Frost, Delavan and Iowa Lake.
This includes the following highways...
Interstate 90 between mile markers 101 and 131.
U.S. Highway 169 between mile markers 1 and 31.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4385 9447 4385 9437 4388 9436 4403 9382
4350 9389 4350 9450
TIME...MOT...LOC 2258Z 235DEG 25KT 4379 9426
LSSpecial weather statement, Jun 18, 6:04 PM CDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 604 PM CDT Thu Jun 18 2020 MNZ069-070-077-182345- Dakota-Rice-Scott- 604 PM CDT Thu Jun 18 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DAKOTA... SOUTHEASTERN SCOTT AND NORTHWESTERN RICE COUNTIES... At 603 PM CDT, a strong thunderstorm was located over Webster, or 8 miles northwest of Northfield, moving northeast at 20 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Burnsville, Lakeville, Savage, Farmington, Lonsdale, Webster, Elko New Market, Credit River, Castle Rock and Lakeville Airport. This includes Interstate 35 between mile markers 67 and 80. LAT...LON 4436 9338 4454 9347 4475 9333 4461 9307 TIME...MOT...LOC 2303Z 213DEG 18KT 4452 9330 Dye
Local storm report, Jun 18, 6:15 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
615 PM CDT THU JUN 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL EAGLE LAKE 44.16N 93.88W
06/18/2020 E0.70 INCH BLUE EARTH MN PUBLIC
DIME SIZED HAIL FELL FOR ABOUT 5 MINUTES.
REPORTED VIA TWITTER. TIME ESTIMATED BY
RADAR.
&&
MKMSpecial weather statement, Jun 18, 6:28 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
628 PM CDT Thu Jun 18 2020
MNZ060>063-070-190015-
Anoka-Washington-Dakota-Hennepin-Ramsey-
628 PM CDT Thu Jun 18 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HENNEPIN...
DAKOTA...SOUTHEASTERN ANOKA...WASHINGTON AND RAMSEY COUNTIES...
At 627 PM CDT, a strong thunderstorm was located near MSP
International Airport, or near Minneapolis, moving northeast at 35
mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Minneapolis, St. Paul, Northfield, Bloomington, Brooklyn Park,
Plymouth, Eagan, Woodbury, Coon Rapids, Eden Prairie, Burnsville and
Blaine.
This includes the following highways...
Interstate 35 between mile markers 130 and 132.
Interstate 35 between mile markers 78 and 80.
U.S. Highway 8 in Minnesota between mile markers 0 and 1.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4479 9333 4479 9338 4496 9357 4529 9302
4530 9275 4511 9274 4506 9280 4503 9276
4494 9275 4475 9281 4471 9273 4463 9273
4463 9279 4454 9280 4454 9291 4451 9295
4452 9304 4447 9306 4447 9328
TIME...MOT...LOC 2327Z 237DEG 32KT 4493 9320
DyeSpecial weather statement, Jun 18, 6:52 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 652 PM CDT Thu Jun 18 2020 MNZ083>085-092-093-190015- Steele-Waseca-Blue Earth-Freeborn-Faribault- 652 PM CDT Thu Jun 18 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FREEBORN...EASTERN FARIBAULT...STEELE...SOUTHEASTERN BLUE EARTH AND WASECA COUNTIES... At 651 PM CDT, strong thunderstorms were clustered near Wells, or 20 miles west of Albert Lea, moving east at 35 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Owatonna, Albert Lea, Waseca, Wells, Blooming Prairie, New Richland, Clarks Grove, Ellendale, Minnesota Lake, Alden, Glenville and Geneva. This includes the following highways... Interstate 35 between mile markers 1 and 42. Interstate 90 between mile markers 132 and 173. U.S. Highway 14 between mile markers 152 and 182. LAT...LON 4411 9381 4409 9305 4350 9305 4350 9389 TIME...MOT...LOC 2351Z 251DEG 38KT 4366 9377 TDH
Special weather statement, Jun 18, 7:22 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 722 PM CDT Thu Jun 18 2020 MNZ084-085-092-093-190100- Steele-Waseca-Freeborn-Faribault- 722 PM CDT Thu Jun 18 2020 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FREEBORN...EASTERN FARIBAULT...SOUTHERN STEELE AND SOUTHERN WASECA COUNTIES... At 721 PM CDT, strong thunderstorms were clustered over Conger, or 10 miles southwest of Albert Lea, moving east at 35 mph. Wind gusts up to 50 mph are possible with this storm. Locations impacted include... Albert Lea, Wells, Blooming Prairie, New Richland, Clarks Grove, Ellendale, Alden, Glenville, Geneva, Emmons, Bricelyn and Hartland. This includes the following highways... Interstate 35 between mile markers 1 and 35. Interstate 90 between mile markers 134 and 173. LAT...LON 4400 9368 4400 9305 4350 9305 4350 9390 TIME...MOT...LOC 0021Z 251DEG 38KT 4360 9356 TDH
Nearby
Special Weather Statements in Minnesota, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.